I'm getting short of breath with Atorvastatin. GP says it is vital that I continue to take it and have to weigh up quality versus quantity of life. I had a heart attack last July but there was very little damage done to my heart. What will happen if I stop taking the Atorvastatin?
Atorvastatin breathlessness - British Heart Fou...
British Heart Foundation
Surely you could have an alternative drug.
Hi. I would follow your Doctor's advice. He is prescribing you these as a precaution to try and stop you getting another 'Heart Attack'! I would certainly not just withdraw them without his supervision and, perhaps, see if he can give you an alternative that you feel suits you better. PS: Worse of two Evils really!
Your doctor seems to be very unsympathetic. There are several alternatives to Atorvastatin and I tried Simvastatin and Pravastatin which, for me, were equally unsuitable. Finally, after quite some time, I found that I could tolerate Rosuvastatin.
I would insist on being allowed to try other medications and at various strengths until you find one that lowers your cholesterol and does not impinge on your quality of life.
I would take a good read of A Statin Nation by Dr Malcolm Kendrick....it will give you the answer.
As others have said, there are other statins you can take, so insist on a proper review of your meds. It will be a case of trial and error until you find one your body can tolerate but that has to be better than the position you are in right now. Good luck.
Breathlessness is an unusual side effect. I assume you are taking various other meds as well. I had a heart attack last August. I suffer from breathlessness, and attribute it to the damage done to the heart muscle. As I understand it, the idea of atorvastatin is to both lower cholesterol and to safeguard the coronary artery walls from plaque becoming detached and forming a clot. I'm on 80mg of atorvastatin. I would try to determine if there is any other cause rather than discontinuing the statin
My experience with breathlessness for what it's worth... I have no issues with atorvastatin ( 3 years) but I did end up having Breathlessness. Doctor took me off Bisoprolol ( on it for 3 years) two months ago and breathlessness went within a few days and I have been OK since. This was despite other doctors saying Bisoprolol wasn't the cause, hey ho..
I had the same effects on that drug. I have been on it for a year. I would say that last four months the breathing problems have subsided. Maybe it's just a matter of time for yourself.
Other cholesterol drugs are available. Rovustatin is more expensive but seem to have less side effects. Atorvastatin has many side effects and is much, much cheaper for the NHS. Ask the GP again or ask another GP.
Sorry you are having problems with Astorvastatin I know what it’s like when your health is compromised with other conditions and the statin just adds more symptoms . Mine were all related to IBS so not as crucial as yours. Please contact your GP is you are in a group practice maybe you could see a different doctor . My GP told me the same as yours and told me to weigh up the pro’s and con’s of taking the station . I was not offered an alternative but should my cholesterol rise again ( I decided not to take mine) I will ask for different one .You should be able to speak to a doctor who is willing to listen not just issue a take it or leave it approach . Good luck hope all goes well .A x
It is no good to just start going through different doctors until on agrees with you. There is fairly universal agreement amongst Doctors that high colesterol is a precursor to HA and that Statins are the only really effective way of controlling it. Trust me I have tried diet and it does not work anything like as effectively. Most of the "side effects" will probably be related to other issues and I do not think it is wise to try to convince the poster to stop the statin. Maybe she will respond to the replies she has had soon.
I did not advise the lady to stop taking the statin please read the post before you take an aggressive stance . She needs help and one way for her is to seek advice from her GP as I stated . The choice I made was my choice I pointed out my other medical
Problems were not the same as hers and probably not as serious . But most problems can be solved by being positive and finding a way through not by being aggressive to the GP
Oh for goodness sake what on earth is "aggressive" about my response stop being so PC, it's getting all too common on this forum just lately. The GP who issued the "take it or leave it" statement is trying to convince his patient that a drug which took 10 years being developed is the correct prescription to lower cholesterol, which is probably why the HA occurred. " My GP told me the same as yours and told me to weigh up the pro’s and con’s of taking the station" (I presume you mean statin) sounds like you actually are suggesting she stops taking it to me.
Not what you're looking for?
You may also like...
Is anyone else taking 80mg of atorvastatin. It looks like a concrete breeze block it's so big .Can...
my Dr. put me on Atorvastatin, I have only been on them for a few months and find I'm not...
issues taking atorvastatin?
I've been taking them since my ha and stent since January
prescribed simvastin before but couldn’t take it. Is the Atorvastatin important after a HA. Does it...
experienced eye irritation when starting atorvastatin. I am also taking clopidogrel, and aspirin